MAUDE Adverse Event Report: PROVIDENCE MEDICAL TECHNOLOGY, INC. DTRAX CERVICAL CAGE-B; CERVICAL INTERVERTEBRAL FUSION DEVICE

PROVIDENCE MEDICAL TECHNOLOGY, INC. DTRAX CERVICAL CAGE-B; CERVICAL INTERVERTEBRAL FUSION DEVICE
Model Number PD-31-200
Medical Device Problem Codes Malposition of Device (2616); Patient-Device Incompatibility (2682); Positioning Problem (3009)
Health Effect - Clinical Codes Pain (1994); Inadequate Pain Relief (2388)
Date of Event 03/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Note: the event in this mdr is exactly the same as mdr # 3009394448-2016-00002 except for the product lot information.The event is not a death situation.There was no life-threatening injury or any serious injury that resulted in permanent impairment of body function or structure reported.However, there was illness in the sense that the patient experienced unrelieved pain after the original procedure due to possible nerve impingement which may result when cages were not located in the intended joint space.The pain led to the re-intervention.The patient's "large facet" joint space as noticed by the surgeon may have contributed to cage movement leading to "subsidence".Although there was no device defect or malfunction reported in this case, the "subsided" implants led to a revision and therefore failed to perform as intended.For this reason, this event was reported.Not device defect related.
 
Event or Problem Description
A patient previously implanted with cervical cages from c4-t1 went through a revision on (b)(6) 2016 due to right arm and ulnar pain.The surgeon discovered through post-op x-ray examination that three cages had subsided "laterally" and came out easily when the surgeon used a kocher instrument to remove them during revision.The surgeon who performed the revision had noted that this patient has "large facets".All cages from c4-t1 were removed and replaced with hook and rod fusion.There was no device malfunction reported.The patient did not report any new or worsening symptoms after revision.

Brand Name
DTRAX CERVICAL CAGE-B
Common Device Name
CERVICAL INTERVERTEBRAL FUSION DEVICE
Manufacturer (Section D)
PROVIDENCE MEDICAL TECHNOLOGY, INC.
1331 n. california blvd.
suite 320
walnut creek CA 94596
MDR Report Key6090143
Report Number3009394448-2016-00003
Device Sequence Number13876668
Product Code ODP
UDI-Device Identifier00852776006003
UDI-Public00852776006003
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K122801
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/10/2017
Device Model NumberPD-31-200
Device Catalogue NumberPD-31-200
Device Lot Number1116223
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2016
Initial Report FDA Received Date11/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight75